numbness and tingling of extremities...spreading, getting worse
For the past six months or so I have experienced numbness and tingling of my hands and feet, sometimes accompanied by a burning sensation or sensitivity to head and sometimes cold. For the past week it is quickly getting much worse. My doctor gave me a chest X-ray, a Lyme test, blood tests for arthritis (I'd been having pain in my hands at one point), and EKG, and blood screening for various vitamin deficiencies, but so far none of the results are suggesting an answer. This morning I woke up and felt a significant increase in the numbness in my hands and arms, feet and legs, and a feel the tingling in other parts of my body as well
ONE NOTE: I did go off sugar completely about four days ago (including bread, fruit, and other carbs) and have been taking Candex in an attempt to get what seems to be a systemic yeast infection under control. But I just don't know if this could account for the degree to which my symtoms have worsened. Can someone help?
You should consult a neurologist and go in for a MRI to know the cause of numbness.You should consult a physiotherapist for pain management. You can take vitamin B supplements to prevent the demyleination of nerves.
Thanks. I will request a referral from my GP today. As for preventing the demyleination of nerves in the meantime, I have been taking sublingual vitamin B-12 at the daily recommended dose, but I'm wondering if I could use a higher dose. Do you have any advice?
FROMBOYCEE I HAVE VERY SIMILAR SYMPTEMS .IN MY CASE IN MY ARMS &HANDS IT IS CAUSED BY COMPRESSED SPINAL CORD. IN MY LEGS & FEET IT IS CAUSED BY ARACHNOIDITIS. I AM AWAITING SURGERY FOR THE CORD. FOR THE ARACH LOTS OF NEUROPATHIC PAIN KILLERS WITH NO CURE. BUT PLEASE GET AN MRI BEFORE YOU GET TOO WORRIED. THERE ARE LOTS OF OTHER THINGS IT COULD BE. I HOPE YOU GET LUCKEY & FIND IT IS SOMTHING SIMPLE. I HOPE I HAVENT WORRIED YOU TOO MUCH. BE POSITIVE & GOOD LUCK BEST WISHES BOYCEE (UK)
The numbness and tingling may be neuropathy. I had numbness of my feet for six weeks, and when I began taking B Complex supplements, the numbness got better immediately.
I had been taking B12 sublingual supplement, but with no noticeable result. When I tried another form, a powder that I took on the tongue, the pressure/pain sensation in my legs improved. This was a surprising development, as I did not even realize that the pain in my feet and legs was due to neuropathy, much less a B12 deficiency.
This is the one I used: Now Foods, Instant Energy B12, 2000 mcg.
iHerb was the vendor at which I found a good price. http://www.iherb.com/ProductDetails.aspx?c=1&pid=5286
Dr. Jacob Teitelbaum has written good information about treating neuropathy.
Effective Treatment for Neuropathic (Nerve) Pain
Book Notes for "Pain Free 1-2-3"
Chapter 4: Focusing on Nerve Pain
BTW, the blood tests for Lyme are not reliable, and miss many cases.
The doctor should evaluate the patient's symptoms and diagnose based on that, which is known as a clinical diagnosis.
Most physicians look at the negative test and tell the patient that he doesn't have Lyme, which means that many people end up misdiagnosed.
If you want more information, contact me.
Do not use vitamin B12 in larger amounts or for longer than recommended. Follow the directions on your prescription label To be sure this medication is helping your condition, your blood will need to be tested every 3 to 6 months. This will help your doctor determine the correct dose and how long to treat you with cyanocobalamin. Increase B12 in diet with: red meat, poultry and eggs ,dairy products ,f ish.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.